Orudis; Ketoprofen overdose
Poisoning from an overdose of Orudis, which is a nonsteroidal anti-inflammatory.
- body as a whole o unsteadiness o leg swelling (lower legs, ankles, and/or feet) o convulsions
- heart and blood vessels o low blood pressure o circulatory collapse
- respiratory o wheezing
- eyes, ears, nose, and throat o ringing in the ears o blurred vision
- skin o rash
- gastrointestinal o nausea and vomiting o diarrhea o stomach pain o possible loss of blood in the stomach and intestinal areas
- nervous system o headache o agitation o incoherence (not understandable) o confusion o coma o drowsiness
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
- if the drug was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the person to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Induce emesis.
- Administer activated charcoal.
- Administer a laxative.
- Treat the symptoms.
Recovery is very likely if the acidification of the blood can be neutralized and maintained near normal levels.
by Levon Ter-Markosyan, D.M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.